Spontaneous massive intraperitoneal hematoma accompanied by acute severe anemia after low-dose thrombolytic therapy [Turk Kardiyol Dern Ars]
Turk Kardiyol Dern Ars. 2007; 35(6): 370-372

Spontaneous massive intraperitoneal hematoma accompanied by acute severe anemia after low-dose thrombolytic therapy

Kenan Yalta1, Mehmet Birhan Yılmaz1, Filiz Karadaş1, Cesur Gümüş2
1Cumhuriyet University, Cardiology Department, Sivas
2Cumhuriyet University, Radiology Department, Sivas

Hemorrhagic complications may occur after thrombolytic therapy. An 80-year-old woman was admitted with acute anteroseptal myocardial infarction (MI) at three hours of onset. Half-dose streptokinase (750,000 U) along with conventional MI agents was initiated. At 15 hours of hospitalization, the patient began to complain of abdominal pain and distention of increasing intensity. Abdominal computed tomography demonstrated a huge intraperitoneal hematoma, 15 x 14 x 12.5 cm in size, located anterior to the bladder, compressing the bladder. There was a dramatic decrease in hemoglobin level from 12.5 gr/dl (before thrombolysis) to 6.6 gr/dl. The anemia was corrected urgently with four units of blood transfusion. During follow-up, the size of the hematoma diminished and surgical intervention was not considered.

Keywords: Anemia, hematoma, myocardial infarction, streptokinase/adverse effects; thrombolytic therapy/adverse effects

How to cite this article
Kenan Yalta, Mehmet Birhan Yılmaz, Filiz Karadaş, Cesur Gümüş. Spontaneous massive intraperitoneal hematoma accompanied by acute severe anemia after low-dose thrombolytic therapy. Turk Kardiyol Dern Ars. 2007; 35(6): 370-372

Corresponding Author: Kenan Yalta, Türkiye
© Copyright 2019 Archives of the Turkish Society of Cardiology
LookUs & Online Makale